N

noname223

Visionary
Aug 18, 2020
2,515

There is different literature and opinions on this topic.
I am pro medication for mental health. I benefit from taking currently 3 different medication. My life quality got better due to taking them. Though I also want to warn people.

Especially when you start taking AD it can increase suicidality. This is at least my experience. I am not an expert but I have also read about it. During my last extreme major depression I started taking an AD. I was extremely agitated to that time. I am quite convinced the AD increased my suicidality. I was way more impulsive due to it. I tried partial, went for looking down from a balcony of a high building. I am pretty sure my suicidality was increased due to the AD. I could feel it.

Yeah but I think mental health medication can have longterm a lot of benefits. But to this time it was not that helpful. It was the wrong medication, at the wrong time.

I have met many people at clinics. Some explained how they improved after starting AD. I have met a woman who told me she wanted to jump in front of a train. But when she started an AD she fully recovered from depression and felt completely healthy again.

Here is an interesting article about this phenomenon.



"Antidepressants have also been linked to akathisia, which is extreme restlessness and an inability to sit still. The discomfort can be so great that suicide becomes a welcome alternative to feeling this type of agitation."

This fits 100 % what i have experienced. Exactly this increased my pressure to act on my suicidal thoughts.

Seemingly especially young people can get stronger suicidal thoughts because of AD. I think the article talks mostly about SSRI.

I don't want to fear-monger about mental health medication. But there are even warnings from official institutions. For me I am glad I have found the right medication. It helps to stay stable. But when I started taking them during major depression it was a very critical time period. I tried many different medication. Some increased my suffering in the first weeks. The positive effect came after 2-4 weeks. This depends on the individual.
 
Last edited:
  • Like
Reactions: Niko66 and Bed
Bed

Bed

Catch The Bed
Aug 24, 2019
545
I have tried a lot of ADs and a few of them I had to come off of because they increased my suicidal thoughts/behaviours. It's usually because they give you more energy so in that time frame before they start working for depression, anxiety etc. it may still increase your energy, making it so people have the energy to go through with CTB. That's why it's good to monitor your thoughts before and after starting a new medication and see your psychiatrist more frequently during that period.
 
NumbItAll

NumbItAll

Mage
May 20, 2018
596
Interesting timing for this thread as this just happened to me. I had to stop taking it after 5 doses. Trying something else starting tomorrow and naturally I am afraid. I will just stop taking anything if it becomes intolerable.
 
  • Hugs
Reactions: Bed
L

Loosh_Earth

Member
Jul 18, 2022
22
i can confirm!
i’ve also experienced rest-less legs syndrome whenever i took an antidepressant
i dont know why but my mother has the same problem
this alone can drive you insane + triggeres anger for me out of the blue
i know they work for many and have saved lives
but for me they make me worse and i have to avoid them
 
rainwillneverstop

rainwillneverstop

Serious health hazard
Jul 12, 2022
93
The article doesn't even bother to link the sources...
Please remember antidepressents can be someones last attempt, or alternative of killing themselves right away.
Please remember the correct way to read scientific papers. It isn't as simple as finding a study that matches your idea, and then making a conclusion - without reading it or reseraching the study.

I am not saying to feed everyone anti depressants, but neither am I saying we shouldn't not give them.
But we are still lacking data to confidently say one what is the best solution. And research.
It's hard to find a med with 0 side effects, but the important thing is really just to be aware of them so they are seen early on. Any medication should be observed in the beginning by a doctor/therapist.
The true answer to this, is that it is very complicated.


To be perfectly honest, I think the title and wording used is very fear-mongering. But I accept that I am most likely alone in this thought.
I am sorry your antidepressions increased the thoughts for you, and the hardship that came with it.
 
N

noname223

Visionary
Aug 18, 2020
2,515
The article doesn't even bother to link the sources...
Please remember antidepressents can be someones last attempt, or alternative of killing themselves right away.
Please remember the correct way to read scientific papers. It isn't as simple as finding a study that matches your idea, and then making a conclusion - without reading it or reseraching the study.

I am not saying to feed everyone anti depressants, but neither am I saying we shouldn't not give them.
But we are still lacking data to confidently say one what is the best solution. And research.
It's hard to find a med with 0 side effects, but the important thing is really just to be aware of them so they are seen early on. Any medication should be observed in the beginning by a doctor/therapist.
The true answer to this, is that it is very complicated.


To be perfectly honest, I think the title and wording used is very fear-mongering. But I accept that I am most likely alone in this thought.
I am sorry your antidepressions increased the thoughts for you, and the hardship that came with it.
Fear-mongering was not my intention. I just read the thread of one person in the suicide discussion subforum who said the antidepressants increased his suicidal thoughts. And I think this is quite dangerous. It also happened to me.

I am in favor of medication and I have told a lot of people that medication and therapy is a smart choice. Personally I see suicide as the last resort. I have made several threads where I describe that medication can have a very positive effect on you.

Here are some of them.

In this I describe that opening up to a professional is helpful. There you can get the right medication.

Here I advocate for antidepressants.

When I started my AD therapy noone told me they can increase suicidal thoughts. But in the end the time when I was closest to suicide was when I started a AD therapy. As someone described it here. I had the energy to act on the thoughts due to the medication. But the improvement of the mood only come way later.

I don't think that antidepressants are often the last attempt for recovery. If AD don't work on someone there is also ECT or TMS therapy.
 
  • Like
Reactions: rainwillneverstop
rainwillneverstop

rainwillneverstop

Serious health hazard
Jul 12, 2022
93
Fear-mongering was not my intention. I just read the thread of one person in the suicide discussion subforum who said the antidepressants increased his suicidal thoughts. And I think this is quite dangerous. It also happened to me.

I am in favor of medication and I have told a lot of people that medication and therapy is a smart choice. Personally I see suicide as the last resort. I have made several threads where I describe that medication can have a very positive effect on you.

Here are some of them.

In this I describe that opening up to a professional is helpful. There you can get the right medication.

Here I advocate for antidepressants.

When I started my AD therapy noone told me they can increase suicidal thoughts. But in the end the time when I was closest to suicide was when I started a AD therapy. As someone described it here. I had the energy to act on the thoughts due to the medication. But the improvement of the mood only come way later.

I don't think that antidepressants are often the last attempt for recovery. If AD don't work on someone there is also ECT or TMS therapy.

Thank you for clarifying, sorry for jumping to conclusions, I haven't seen much else personally here.
It wasn't my point to say AD is everyones last attempt, but for some it is.

You should have been told, I can see the consequences it can lead to otherwise.
 
  • Hugs
Reactions: noname223